Alert archive / Oklahoma / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Norman, OK

May 7, 2001Grady County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 7, 2001, 11:53 AM CDT for Grady County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 7, 2001, 11:53 AM CDT (16:53 UTC)
Expired
May 7, 2001, 2:00 PM CDT
In force
2 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grady County, OK

The radar

The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 071656
FFWOKC
OKC051-071900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA

* UNTIL 200 PM CDT

* AT 1153 AM CDT...DOPPLER RADAR DETECTED THAT VERY HEAVY RAIN WAS   
FALLING 2 MILES SOUTHWEST OF NINNEKAH...MOVING EAST AT 5 MILES AN 
HOUR. RADAR ESTIMATES THAT OVER TWO AND ONE HALF INCHES OF RAIN FELL 
IN THIS AREA BETWEEN 1050 AND 1150 AM.

* LOCATIONS IN THE WARNING INCLUDE NINNEKAH

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3496 9802 3489 9800 3490 9788 3496 9790

WR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 7, 10:14 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 7, 10:14 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1014 AM CDT MON MAY 7 2001

THE SHOWERS AND FEW THUNDERSTORMS IN THE COMPLEX OVER WEST CENTRAL
OK ARE ASSOCIATED WITH THE MID-LEVEL THERMALo TROUGH. THIS AREA
SHOULD HOLD TOGETHER MOST OF THE DAY AS IT MOVES SLOWLY SOUTHEAST
AHEAD OF THE UPPER TROUGH.

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, May 7, 7:05 AM CDT, 4 hours 48 minutes before
OKZ004>048-050>052-TXZ083>090-071400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
705 AM CDT MON MAY 7 2001

NO SEVERE WEATHER IS EXPECTED TODAY OR TONIGHT ACROSS WESTERN AND
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.

THUNDERSTORMS CURRENTLY OVER ARCHER AND CLAY COUNTIES IN NORTH TEXAS
WILL PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLY SMALL HAIL THROUGH
MID-MORNING... BUT NO SEVERE WEATHER IS ANTICIPATED.  THIS AREA OF
THUNDERSTORMS WILL DIMINISH AND SHIFT SLOWLY SOUTHEAST OUT OF THE
AREA DURING THE MORNING.

33/DLF

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:03 PM CDTSevere Thunderstorm WarningOUNTillman32 min
May 6, 7:08 PM CDTSevere Thunderstorm WarningOUNKay37 min
May 6, 7:15 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole45 min
May 6, 7:26 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall49 min
May 6, 7:45 PM CDTSevere Thunderstorm WarningOUNKay45 min
May 6, 7:48 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer42 min
May 6, 7:54 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes51 min
May 6, 8:27 PM CDTSevere Thunderstorm WarningOUNKingfisher33 min
May 6, 8:30 PM CDTSevere Thunderstorm WarningOUNKay30 min
May 6, 8:32 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian38 min
May 6, 8:58 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan32 min
May 6, 9:08 PM CDTSevere Thunderstorm WarningOUNCanadian52 min
May 6, 9:58 PM CDTSevere Thunderstorm WarningOUNCanadian47 min
May 6, 10:46 PM CDTSevere Thunderstorm WarningOUNOklahoma29 min

Nearby

Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.